Florida, 2025Damaging Wind in Florida, August 24, 2025
August 24, 2025 · NWS TBW · 1 event in 1 county or zone
Early afternoon thunderstorms within westerly sea breeze flow south of a stalled boundary along the northern Gulf Coast produce gusty winds resulting in wind damage at a mobile home park near Palmetto in Manatee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early afternoon thunderstorms within westerly sea breeze flow south of a stalled boundary along the northern Gulf Coast produce gusty winds resulting in wind damage at a mobile home park near Palmetto in Manatee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 24, 12:57 PM EST, 23 minutes earlier.
Area forecast discussion, Aug 24, 12:57 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
157 PM EDT Sun Aug 24 2025
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 155 PM EDT Sun Aug 24 2025
Scattered showers and storms continue throughout the rest of the
afternoon and evening as we remain in this moist pattern thanks to a
stationary front draped over N Florida. Main concern still remains
heavy rainfall leading to localized flooding in urban and low lying
areas. Monday is shaping out to be very similar to this weekend.
Lower temperatures and drought improvement are two silver linings to
the rainy pattern we've been in. Another frontal boundary begins to
push over the area by mid week as an upper level trough digs into
the southeast. This will bring a couple days of slightly drier air,
especially for the nature coast. Most of the moisture will be
concentrated over central to south FLorida during this time. By the
end of the week moisture increases everywhere once again, leading
to higher rain chances throughout with a typical summertime
pattern expected.
&&
.AVIATION...
(18Z TAFS)
Issued at 155 PM EDT Sun Aug 24 2025
Moisture continues to stream in from the Gulf causing periods of
reduced flight categories throughout the area. This will continue
into the evening before a reprieve overnight. However, by early
Monday morning showers and storms will already begin to make their
way back towards the coast and move on shore. Leading to another day
of scattered showers and storms.
&&
.MARINE...
Issued at 155 PM EDT Sun Aug 24 2025
Showers and storms continue to develop over the waters and move
onshore through the remainder of the day into the evening. Strong,
erratic winds and frequent lightning can be expected with any
storm. Marine conditions will continue to be less than ideal as we
head into Monday as the pattern remains messy.
&&
.FIRE WEATHER...
Issued at 155 PM EDT Sun Aug 24 2025
Fire weather concerns remain minimal as deep moisture remains over
the area. Multiple rounds of showers and storms continue today and
tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 88 79 91 / 50 80 30 50
FMY 78 89 77 92 / 50 60 20 50
GIF 76 89 76 92 / 40 80 20 70
SRQ 78 88 78 91 / 60 80 30 50
BKV 74 88 73 91 / 50 70 20 50
SPG 79 86 79 88 / 60 80 30 50
&&
Sea Breeze Thunderstorm Regime For Sunday: 5
Sea Breeze Thunderstorm Regime For Monday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...CarlisleIn the hours before
Local storm report, Aug 24, 1:01 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
201 PM EDT Sun Aug 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM Tstm Wnd Gst 6 NNW Anna Maria Island 27.61N 82.76W
08/24/2025 M43 MPH GMZ853 FL Mesonet
Mesonet station XEGM Egmont Channel.
&&Local storm report, Aug 24, 1:04 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
204 PM EDT Sun Aug 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM Tstm Wnd Gst 1 ESE Gulfport 27.74N 82.69W
08/24/2025 M41 MPH GMZ830 FL Mesonet
Mesonet station XCBN Clam Bayou Nature Park.
&&Special weather statement, Aug 24, 1:16 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
216 PM EDT Sun Aug 24 2025
FLZ151-155-251-255-241845-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Hillsborough FL-
216 PM EDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MANATEE AND SOUTH
CENTRAL HILLSBOROUGH COUNTIES THROUGH 245 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ellenton, or near Palmetto, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Parrish, Memphis, Ellenton, and Ruskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2773 8253 2769 8242 2767 8243 2767 8242
2766 8243 2765 8246 2765 8233 2762 8227
2749 8240 2756 8257
TIME...MOT...LOC 1815Z 205DEG 10KT 2756 8248
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThunderstorm Wind, Manatee
- When
- August 24, 1:20 PM EST
- Where
- Manatee County, 0.69 mi S of Gillett
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 27.570, -82.530
FDEM relayed report from Manatee County 911 dispatch of a carport blown off of one mobile home and onto another in the Shadow Brook mobile home community near Palmetto. No significant damage reported to the recipient home, nor injuries with either home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents and High Surf in Puerto Rico, August 24, 20253 deaths · 5 events
- Rip Current in New Hampshire, August 24, 20251 death · 1 injured · 1 event
- Hail and Damaging Winds in New York, August 24, 20251 injured · $235,000 · 1.75 in hail · 19 events
- Damaging Winds in Oklahoma, August 24, 2025$160,000 · 86 kt wind · 9 events
- Damaging Winds in Texas, August 24, 2025$65,000 · 74 kt wind · 3 events
- Dust Storm and Damaging Winds in California, August 24, 2025$36,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in New York, August 24, 2025$32,000 · 1.5 in hail · 15 events
- Damaging Winds in West Virginia, August 24, 2025$24,000 · 50 kt wind · 11 events
- Damaging Winds in West Virginia, August 24, 2025$12,000 · 50 kt wind · 4 events
- Damaging Winds in New York, August 24, 2025$12,000 · 50 kt wind · 2 events
- Flash Flooding and Debris Flows in Colorado, August 24, 20255 events
- Damaging Winds in Pennsylvania, August 24, 2025$7,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293470.